Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 30, 2010, 3:33 AM CDT for 22 counties in Oklahoma. It took effect at Apr 30, 2010, 4:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 30, 2010, 4:00 AM CDT
- Expired
- Apr 30, 2010, 12:32 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS74 KTSA 300833 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 333 AM CDT FRI APR 30 2010 OKZ049-053>075-301645- /O.NEW.KTSA.WI.Y.0005.100430T0900Z-100501T0000Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- 333 AM CDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE... OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LATIMER AND HASKELL. HAZARDOUS WEATHER... * AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE HIGH PLAINS... THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS EASTERN OKLAHOMA. THIS COMBINED WITH STRONG WIND FIELDS OFF THE SURFACE...WIND GUSTS OVER 40 MPH WILL OCCUR ACROSS THE ADVISORY AREA BEFORE WINDS EASE THIS EVENING. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
247 WWUS74 KTSA 301732 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1232 PM CDT FRI APR 30 2010 OKZ049-053>075-301845- /O.CAN.KTSA.WI.Y.0005.000000T0000Z-100501T0000Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- 1232 PM CDT FRI APR 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LATIMER AND HASKELL. * THE STRONG WINDS HAVE DECREASED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:14 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 30, 3:14 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT FRI APR 30 2010
.DISCUSSION...
NARROW LINE OF CONVECTION STARTING TO BACKBUILD INTO NORTHWEST OK
EARLY THIS MORNING OUT AHEAD OF A SURFACE BOUNDARY. WILL GO AHEAD AN
CARRY HIGHEST POPS ACROSS THE WEST...WITH ANTICIPATED DEVELOPMENT
ACROSS ERN ZONES LATER THIS AFTERNOON. ADDITIONALLY...VERY GUSTY
CONDITIONS ONGOING..AND THEREFORE WILL ISSUE A WIND ADVISORY FOR OK
ZONES...AND LEAVE NW AR OUT FOR NOW. SLOW PROGRESSION OF UPPER
TROUGH AND SURFACE BOUNDARY PROGRESSION WILL RESULT IN CONTINUED
RAIN CHANCES INTO SUNDAY...WHEN AT THAT TIME MOISTURE GETS SHOVED
EASTWARD. NEXT UPPER TROUGH TO MOVE IN TO THE PLAINS MONDAY...BUT
APPEARS LITTLE IN THE WAY OF MOISTURE TO WORK WITH...WILL INCLUDE
LOW RAIN CHANCES ACROSS WRN ZONES MON EVE. THROUGH MID WEEK WARMER
TEMPS AND CONTINUED DRY FORECAST AS ZONAL UPPER FLOW BECOMES THE
RULE. TEMPERATURE WISE...GENERALLY FOLLOWED A BLEND OF THE ECMWF AND
GFS/MEX NUMBERS FOR THE EXTENDED...STAYED A LITTLE COOLER THAN THE
MAV FOR EARLY PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 52 70 50 / 50 20 50 50
FSM 81 60 73 55 / 60 50 70 80
MLC 80 53 73 51 / 40 10 60 60
BVO 80 47 67 47 / 50 20 40 50
FYV 78 52 71 47 / 60 50 70 90
BYV 77 54 71 48 / 60 50 70 90
MKO 81 54 73 49 / 40 20 60 70
MIO 80 51 70 48 / 50 20 60 70
F10 80 52 71 49 / 40 20 60 50
HHW 82 60 74 54 / 40 50 60 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....23Hazardous weather outlook, Apr 29, 5:07 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT THU APR 29 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 PM CDT THU APR 29 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG GUSTY SOUTH WINDS WILL CONTINUE INTO THE MID EVENING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. FREQUENT GUSTS IN EXCESS OF 40 MPH WILL CONTINUE ACROSS MAINLY NORTHEAST OKLAHOMA. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...ALTHOUGH THE MAXIMUM GUST SPEED WILL DECREASE. THUNDERSTORM CHANCES WILL INCREASE ACROSS MAINLY EASTERN OKLAHOMA LATE TONIGHT IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. SEVERE WEATHER IS NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... ELEVATED THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS MUCH OF THE AREA FRIDAY MORNING. A FEW STORMS COULD PRODUCE MARGINALLY SEVERE HAIL...AND THIS ACTIVITY MAY INTENSIFY AND BECOME MORE SURFACE BASED DURING THE AFTERNOON AS IT MOVES INTO FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THE DRY LINE IS EXPECTED TO PUSH INTO FAR EASTERN OKLAHOMA AND STALL DURING THE LATE AFTERNOON AND EVENING. INSTABILITY ALONG THE DRY LINE IS LIKELY TO BE LIMITED DUE TO THE MORNING STORMS. THEREFORE...THE THREAT OF ANY AFTERNOON OR EVENING REDEVELOPMENT APPEARS MINIMAL. HOWEVER...IF THUNDERSTORMS IN THE MORNING AND EARLY AFTERNOON ARE LESS WIDESPREAD THAN ANTICIPATED...THIS COULD ALLOW FOR MORE INSTABILITY AND A GREATER CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...THE BEST CHANCES OF REDEVELOPMENT WOULD BE ACROSS FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. THE OVERALL THREAT OF SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. THUNDERSTORMS CHANCES WILL CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH REMAINS TO OUR WEST AND A FRONTAL BOUNDARY LINGERS NEARBY. ANY SEVERE WEATHER SHOULD BE LIMITED TO SOUTHEAST OKLAHOMA ON SATURDAY...WITH LESSENING CHANCES OF THUNDERSTORMS SUNDAY INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS REGARDING SEVERE THUNDERSTORM POTENTIAL FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:31 AM CDT | Special Weather Statement | TSA | Kay | 29 min |
| Apr 30, 7:56 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Apr 30, 8:09 AM CDT | Special Weather Statement | TSA | Osage | 21 min |
| Apr 30, 8:11 AM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Apr 30, 8:28 AM CDT | Special Weather Statement | TSA | Nowata, Rogers | 47 min |
| Apr 30, 8:31 AM CDT | Special Weather Statement | TSA | Nowata, Rogers | 44 min |
| Apr 30, 9:17 AM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Apr 30, 11:54 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Apr 30, 1:10 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 35 min |
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 64 min |
| Apr 30, 1:40 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 35 min |
| Apr 30, 1:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Apr 30, 2:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 64 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 47 min |
| Apr 30, 2:42 PM CDT | Special Weather Statement | TSA | Haskell | 48 min |
| Apr 30, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 46 min |
| Apr 30, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 46 min |
| Apr 30, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 30 min |
| Apr 30, 3:50 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Apr 30, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 50 min |
| Apr 30, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 40 min |
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.